Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 11, NWS Lincoln, IL

January 9, 2008Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 9, 2008, 10:26 AM CST for Lawrence County, Illinois. It took effect at Jan 9, 2008, 10:53 PM CST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 10:26 AM CST (16:26 UTC)
In effect from
Jan 9, 2008, 10:53 PM CST
Expired
Jan 12, 2008, 4:37 PM CST
In force
66 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 091626
FLWILX

FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1026 AM CST WED JAN 09 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY.

.SYNOPSIS...
WATER LEVELS ON THE EMBARRAS RIVER ARE RISING AS A RESULT OF HEAVY
RAINFALL ON MONDAY NIGHT AND TUESDAY. DUE TO THE ADDITIONAL EFFECTS
OF HIGH WATER ON THE WABASH RIVER...THE LOWER EMBARRAS RIVER IS
EXPECTED TO RISE ABOVE FLOOD STAGE...AND STAY THERE FOR A FEW
DAYS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC101-100626-
/O.NEW.KILX.FL.W.0011.080110T0300Z-000000T0000Z/
/LAWI2.1.ER.080110T0300Z.080111T1800Z.000000T0000Z.NO/
1026 AM CST WED JAN 09 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  840 AM WEDNESDAY THE STAGE WAS 27.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 31.0 FEET BY FRIDAY EVENING. THE RIVER WILL THEN REMAIN
  NEARLY STEADY INTO THE WEEKEND.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  27.8 WED 9 AM    30.6   30.9   31.0

$$
GEELHART
6 follow-up statements
000 
WGUS83 KILX 100301
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
901 PM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
SOUTHEAST ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND 
  RICHLAND COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-101701-
/O.EXT.KILX.FL.W.0011.080110T0453Z-000000T0000Z/
/LAWI2.1.ER.080110T0453Z.080111T1800Z.000000T0000Z.NO/
901 PM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM WEDNESDAY THE STAGE WAS 29.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 31.0 FEET BY FRIDAY EVENING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.4 WED 8 PM    30.6   30.9   31.0



$$

ILC025-159-101701-
/O.CON.KILX.FL.W.0010.000000T0000Z-080113T1836Z/
/CLAI2.1.ER.080109T0749Z.080110T1800Z.080113T1236Z.NO/
901 PM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM WEDNESDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...THE ROAD 1 MILE EAST OF THE GAGE IS FLOODED.

&&


                  FLD  OBSERVED
000 
WGUS83 KILX 101537
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
937 AM CST THU JAN 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-110537-
/O.EXT.KILX.FL.W.0011.000000T0000Z-080113T0200Z/
/LAWI2.1.ER.080110T1112Z.080111T1200Z.080112T2000Z.NO/
937 AM CST THU JAN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  910 AM THURSDAY THE STAGE WAS 30.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.7 FEET BY 
  TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.1 THU 9 AM    30.7   30.3   29.0



$$
000 
WGUS83 KILX 110304
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
904 PM CST THU JAN 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHEAST
   ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-111704-
/O.EXT.KILX.FL.W.0011.000000T0000Z-080112T1630Z/
/LAWI2.1.ER.080110T1112Z.080111T1200Z.080112T1030Z.NO/
904 PM CST THU JAN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  740 PM THURSDAY THE STAGE WAS 30.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.9 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SATURDAY MORNING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.3 THU 8 PM    30.9   29.9   27.9



$$

ILC025-159-111704-
/O.EXT.KILX.FL.W.0010.000000T0000Z-080113T1621Z/
/CLAI2.1.ER.080109T0749Z.080111T0600Z.080113T1021Z.NO/
904 PM CST THU JAN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM THURSDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY 
  EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...THE ROAD 1 MILE EAST OF THE GAGE IS FLOODED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  20.0 THU 8 PM    20.0   18.8   15.7



$$
SMITH
000 
WGUS83 KILX 111611
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1011 AM CST FRI JAN 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-120611-
/O.EXT.KILX.FL.W.0011.000000T0000Z-080112T1500Z/
/LAWI2.1.ER.080110T1112Z.080111T1505Z.080112T0900Z.NO/
1011 AM CST FRI JAN 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  905 AM FRIDAY THE STAGE WAS 30.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.4 FRI 9 AM    29.9   27.6   26.4



$$
000 
WGUS83 KILX 120202
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
802 PM CST FRI JAN 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHEAST
ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-121602-
/O.EXT.KILX.FL.W.0011.000000T0000Z-080112T1900Z/
/LAWI2.1.ER.080110T1112Z.080111T2205Z.080112T1300Z.NO/
802 PM CST FRI JAN 11 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM FRIDAY THE STAGE WAS 30.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.4 FRI 7 PM    30.1   27.4   25.9



$$

ILC025-159-121602-
/O.EXT.KILX.FL.W.0010.000000T0000Z-080114T0112Z/
/CLAI2.1.ER.080109T0749Z.080111T0400Z.080113T1912Z.NO/
802 PM CST FRI JAN 11 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM FRIDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  19.7 FRI 7 PM    19.2   17.2   13.6



$$
SMITH
000 
WGUS83 KILX 121621
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1021 AM CST SAT JAN 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-122237-
/O.EXT.KILX.FL.W.0011.000000T0000Z-080112T2237Z/
/LAWI2.1.ER.080110T1112Z.080111T2205Z.080112T1637Z.NO/
1021 AM CST SAT JAN 12 2008

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  910 AM SATURDAY THE STAGE WAS 30.2 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE THROUGH
  THIS AFTERNOON.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.2 SAT 9 AM    27.8   26.0   24.9



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 10:15 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 9, 10:15 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1015 AM CST WED JAN 9 2008

.DISCUSSION...
MAIN ISSUE FOR TODAY WILL BE WITH THE THICKENING CIRRUS CLOUDS AND
ITS EFFECTS ON TEMPERATURES.

LATE MORNING SURFACE MAP SHOWED HIGH PRESSURE CENTERED OVER THE
OHIO RIVER VALLEY...WITH RIDGE AXIS EXTENDING NORTHWEST UP THE
MISSISSIPPI VALLEY. WINDS TURNING AROUND TO THE SOUTHWEST AS
THE HIGH PRESSURE CIRCULATION PASSES SOUTHEAST OF THE CWA. THE
THICKER CLOUDS APPEAR TO BE HAVING A NEGATIVE EFFECT ON TEMPERATURES...
AND LOWERED HIGHS A FEW DEGREES IN MOST AREAS TO COMPENSATE.

GEELHART/GOETSCH

&&

.HYDROLOGY...RUNOFF FROM THE 3-5 INCHES OF RAIN MONDAY NIGHT AND
TUESDAY MORNING CONTINUES TO CAUSE RATHER RAPID RISES IN THE
SANGAMON AND ILLINOIS RIVER BASINS. THE FLOODING ON THE SANGAMON
IS EXPECTED TO BE MAINLY ALONG THE EASTERN AND WESTERN PORTIONS OF
THE BASIN. MIDDLE PORTIONS OF THE BASIN WERE ON THE SOUTHERN
FRINGES OF THE HEAVIST RAIN BANDS. CRESTS FROM THE UPPER ILLINOIS
BASIN WILL BE MOVING DOWNSTREAM THE NEXT COUPLE DAYS...AND
COMBINE WITH THE RUNOFF IN THE MIDDLE BASIN TO PRODUCE MODERATE
FLOODING.

IN SOUTHEAST ILLINOIS...THE LITTLE WABASH RIVER APPEARS TO HAVE
CRESTED AT EFFINGHAM...BUT WILL TAKE ANOTHER 1 TO 1.5 DAYS TO
REACH CLAY CITY. ON THE EMBARRAS RIVER...FLOODING IS EXPECTED TO
DEVELOP OVER THE NEXT DAY OR SO...AFTER 24-HOUR RISES ON THE ORDER
OF 7 TO 10 FEET. A FAIRLY BROAD CREST IS EXPECTED AT LAWRENCEVILLE.

SIGNIFICANT RISES ON THE VERMILION RIVER IN EAST CENTRAL ILLINOIS
HAVE SLOWED DOWN A BIT OVER THE LAST 12 HOURS. LEVELS MAY CREST
JUST BELOW FLOOD STAGE AT DANVILLE.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 330 AM CST WED JAN 9 2008

00Z SHORT RANGE MODELS ARE FAIRLY SIMILAR UNTIL THU AND THU NIGHT
WHEN NEXT WX SYSTEM EXPECTED TO IMPACT THE MIDWEST WITH MIXED
PRECIPITATION. WRF AND GFS MODELS HAVE TRENDED FURTHER SOUTH WITH
LOW PRESSURE MOVING ENE ACROSS CENTRAL IL THU AFTERNOON WITH ECMWF
AND UKMET THE FURTHEST SOUTH IN SE IL. LEANED WITH THE WRF MODEL
THIS RUN WHICH APPEARS MORE CONSISTENT FROM PAST RUNS. BUT IF
FURTHER SOUTH TRACK OF LOW OCCURS...THIS WOULD BRING COOLER AIR
FURTHER SOUTH INTO CENTRAL IL AND BETTER CHANCE OF SNOW INSTEAD OF
RAIN.

SATELLITE LOOP SHOWS LOW CLOUDS SPREADING QUICKLY EAST AND EAST OF
I-57. HIGH CLOUDS WERE SPREADING QUICKLY EAST TOO ACROSS MO AND SW
IA TOWARD IL. 09Z/3 AM SURFACE MAP SHOWS 991 MB LOW PRESSURE
DEEPENING NEAR GEORGIAN BAY WITH ITS COLD FRONT ALONG THE SPINE OF
THE APPALACHIANS. 1025 MB PACIFIC HIGH PRESSURE WAS OVER TX/AR AND
RIDGING NORTHWARD ACROSS THE PLAINS INTO WESTERN MN. BREEZY WEST
WINDS GRADUALLY RELAXING EARLY THIS MORNING AS LOW PRESSURE PULLS
FURTHER AWAY FROM IL. TEMPERATURES WERE IN THE LOW TO MID 30S WHICH
IS CLOSE TO NORMAL HIGHS FROM JAN. ALOFT...UPPER LEVEL RIDGES WERE
OFF THE EAST AND WEST COAST WITH NEARLY ZONAL FLOW INBETWEEN OVER
THE MIDWEST.

SHORT TERM...TODAY THROUGH FRIDAY...
MODELS CONTINUE TO DRIFT PACIFIC HIGH PRESSURE OVER THE MID MS
VALLEY BY 18Z/NOON AND OFF THE MID ATLANTIC COAST BY 12Z/THU. THIS
TO BRING DRY WX TO CENTRAL/SE IL TODAY AND TONIGHT. WILL SEE HIGH
CLOUDS INCREASE FROM THE WEST THIS MORNING AND THICKEN AND LOWER BY
EVENING AHEAD OF THE NEXT APPROACHING WX SYSTEM. A NICE DAY WITH
LIGHTER WINDS AND SUNNY SKIES BECOMING PARTLY SUNNY. HIGHS IN THE
MID TO UPPER 40S OVER CENTRAL IL AND LOWER 50S IN SE IL SOUTH OF
I-70. LOWS TONIGHT ABOUT LIKE THEY ARE NOW FROM 32 TO 35F.

UPPER LEVEL TROF OVER THE ROCKIES TO DIG EASTWARD INTO THE PLAINS
TONIGHT AND DEVELOP LOW PRESSURE ALONG THE EASTERN KS/OK BORDER BY
12Z/THU. LOW PRESSURE DEEPENS INTO CENTRAL IL THU AFTERNOON AND
SPREADS PRECIPIATION OVER THE STATE. LOOKS LIKE MAINLY RAIN THU FROM
I-72 SOUTH WITH RAIN OR SNOW FROM RUSHVILLE TO BLOOMINGTON NORTH
WHERE LIKELY POPS WITH HIGHS AROUND 40F. SE IL STILL MILD WITH HIGHS
AROUND 50F. FAIRLY STRONG UPPER LEVEL TROF WITH DECENT SHORT WAVE
MOVES INTO IL THU EVENING. COOLING TEMP PROFILE HAS RAIN CHANCES
CHANGING TO LIGHT SNOW OVER CENTRAL IL. INCREASED POPS TO LIKELY
OVER NORTHERN AREAS WHERE LESS THAN 1 INCH OF SNOW ACCUMULATIONS.
MODELS CONTINUE TO SHOW HEAVIEST QPF SE OF OUR AREA TOWARD THE OHIO
RIVER WITH ANOTHER ENHANCED AREA OF QPF OVER NW IL NORTH OF THE LOW
TRACK. LOW PRESSURE CONTINUES TO DEEPEN INTO THE EASTERN GREAT LAKES
BY 12Z/FRI WITH LIGHT SNOW DIMINISHING TO FLURRIES BY FRI. LOW
CLOUDS TO REMAIN OVER CENTRAL/SE IL FRI AS A WEAKER UPPER LEVEL TROF
AND SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS INTO IL. COOLER FRI
WITH HIGHS IN THE MID TO UPPER 30S WITH SE IL AROUND 40F.

LONG TERM...SATURDAY THROUGH MONDAY...
HAVE DRY CONDITIONS OVER MOST OF AREA FRI THROUGH SAT. DID ADD
SLIGHT CHANCE OF LIGHT SNOW NORTH OF LINCOLN SAT AFTERNOON AS WEAK
CLIPPER MOVES INTO THE MIDWEST. YET ANOTHER WEATHER SYSTEM MOVES
ACROSS THE SE STATES SAT NIGHT AND SUNDAY BRINGING A RISK OF LIGHT
SNOW TO CENTRAL AND SE IL WITH SE IL HAVING BEST CHANCE. NW IL COULD
STAY DRY SUNDAY AS ON NW FRINGE ON THIS SYSTEM. MODELS TRENDING
COOLER WITH THIS SYSTEM WHICH LOOKS LIKE MAINLY LIGHT SNOW WITH
HIGHS SUNDAY IN THE 30S. TURNING COLDER BEHIND THIS SYSTEM NEXT WORK
WEEK AND MEX HIGHS TEMPS ACTUALLY A BIT COOLER THAN NORMAL FROM MON
THROUGH WED.

HUETTL

&&

.AVIATION...
ISSUED 521 AM CST WED JAN 9 2008

VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES NEXT 24HRS. LOTS OF
HIGH CIRRUS CLOUDS WILL OVERSPREAD THE AREA FOR MOST OF THE DAY
AND ITNO TONIGHT AHEAD OF THE NEXT SYSTEM. THIS SYSTEM NOT
EXPECTED TO AFFECT THE SITES UNTIL TOMORROW AFTER 12Z.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 9, 5:56 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CST WED JAN 9 2008

ILZ027>031-036>038-040>044-047>053-101200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
556 AM CST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

AREA DITCHES AND STREAMS WILL CONTINUE TO RUN HIGH AFTER MONDAY
NIGHTS AND TUESDAYS HEAVY RAINFALL. ADDITIONAL FLOODING IS NOT
EXPECTED...HOWEVER MOTORISTS ARE ADVISED TO AVOID FLOOD-PRONE
RURAL AREAS...AS WATER MAY STILL BE FLOWING ACROSS ROADS IN A FEW
LOCATIONS.

FLOODING IS ALSO EXPECTED ALONG THE ILLINOIS RIVER AND PORTIONS OF
THE SANGAMON RIVER...DUE TO THE HEAVY RAINFALL MONDAY NIGHT AND TUESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER SYSTEM WILL MOVE THROUGH THE AREA THURSDAY AND
THURSDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING A MIX OF RAIN AND
SNOW TO THE AREA DURING THE DAY...THEN CHANGE TO ALL SNOW FOR
THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AND PORTIONS OF
THE SANGAMON RIVER THROUGH THE WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-054>057-061>063-066>068-071>073-101200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION-
556 AM CST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER SYSTEM WILL MOVE THROUGH THE AREA THURSDAY AND
THURSDAY NIGHT. THIS SYSTEM IS EXPECTED TO BRING A MIX OF RAIN AND
SNOW TO THE AREA DURING THE DAY...THEN CHANGE TO ALL SNOW FOR
THURSDAY NIGHT. MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE...MAINLY
NORTH OF I-70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:26 PM CSTRiver Flood WarningILXCass, Mason37 hr
Jan 8, 9:51 PM CSTRiver Flood WarningILXVermilion32 hr
Jan 8, 9:57 PM CSTRiver Flood WarningILXClay, Richland5 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.